Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 283, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 1, 2011, 6:43 PM CDT for Panola County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2011, 6:43 PM CDT (23:43 UTC)
- Expired
- Jul 1, 2011, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Panola County, TX
The radar
The Shreveport radar (KSHV), 53 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:15 PM CDT | TSTM WND DMG | 13 Ne Carthage, TX | SEVERAL TREES REPORTED DOWN NEAR THE INTERSECTION OF HWY 79 AND FM 31 SOUTH OF DEBERRY, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155 WUUS54 KSHV 012343 SVRSHV TXC365-020030- /O.NEW.KSHV.SV.W.0283.110701T2343Z-110702T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 643 PM CDT FRI JUL 1 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PANOLA COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF CARTHAGE... * UNTIL 730 PM CDT * AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF CARTHAGE...AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BECKVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3199 9405 3198 9454 3233 9450 3227 9405 TIME...MOT...LOC 2343Z 033DEG 8KT 3224 9422 $$ 09
2 follow-up statements
285 WWUS54 KSHV 020006 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 706 PM CDT FRI JUL 1 2011 TXC365-020030- /O.CON.KSHV.SV.W.0283.000000T0000Z-110702T0030Z/ PANOLA TX- 706 PM CDT FRI JUL 1 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR PANOLA COUNTY... AT 705 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF CARTHAGE...MOVING WEST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARY CITY...DOTSON AND BECKVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3199 9405 3198 9454 3233 9450 3227 9405 TIME...MOT...LOC 0006Z 090DEG 6KT 3225 9432 $$ 09
545 WWUS54 KSHV 020023 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 723 PM CDT FRI JUL 1 2011 TXC365-020033- /O.EXP.KSHV.SV.W.0283.000000T0000Z-110702T0030Z/ PANOLA TX- 723 PM CDT FRI JUL 1 2011 ...THE SEVERE THUNDERSTORM WARNING FOR PANOLA COUNTY WILL EXPIRE AT 730 PM CDT... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3199 9405 3198 9454 3233 9450 3227 9405 TIME...MOT...LOC 0023Z 095DEG 6KT 3226 9435 $$ 09
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:27 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 1, 3:27 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 327 PM CDT FRI JUL 1 2011 .DISCUSSION... A HOT AND HUMID AFTERNOON ACROSS THE REGION...THIS TIME WITH VERY LITTLE CONVECTION. TEMPERATURES WERE NEARING 100...BUT NOT QUITE HIGH ENOUGH TO GET CONVECTION GOING. ANY ISOLATED CONVECTION THAT DOES FORM SHOULD DIMINISH SHORTLY AFTER SUNSET. WILL KEEP 20 POPS GOING FOR FIRST 3 HOURS TO COVER. MODELS IN GOOD AGREEMENT WITH LITTLE CHANGE IN THE PATTERN OVER THE FOUR STATE REGION FOR THE START OF THE HOLIDAY WEEKEND. THE UPPER RIDGE WILL REMAIN CENTERED OVER THE MID MISSISSIPPI VALLEY SATURDAY AND THEN BEGIN TO SHIFT INTO THE WESTERN U.S. AS A TROUGH DIGS SOUTHEAST INTO THE OHIO VALLEY BY LATE SUNDAY INTO MONDAY. THIS WILL CREATE A WEAKNESS IN THE UPPER LEVELS WHICH WILL REMAIN OVER THE FOUR STATE REGION THROUGH MUCH OF NEXT WEEK. WITH THE RIDGE CENTERED WELL TO THE WEST...HIGH TEMPERATURES SHOULD HOLD IN THE MID AND UPPER 90S AND WIDELY SCATTERED CONVECTION WILL BE ABLE TO DEVELOP DURING AFTERNOON HEATING. ANY SHORT WAVES WRAPPING AROUND THE RIDGE WILL BRING ADDITIONAL NOCTURNAL CHANCES FOR RAIN. DEWPOINTS WILL RUN A LITTLE HIGHER NEXT WEEK...BUT STILL LOOKING FOR HEAT INDEX READINGS TO REMAIN JUST BELOW ADVISORY CRITERIA DUE TO THE LOWER TEMPS. IN THE SHORT TERM...AFTERNOON MIXING WILL LOWER DEWPOINTS INTO THE MID AND UPPER 60S. && .AVIATION... PEAK HEATING AND A WEAK STATIONARY FRONT HAVE COMBINED TO LEAD TO ANOTHER ROUND OF ISOLATED TO WIDELY SCATTERED AFTERNOON TSTMS. TSTM COVERAGE MAY INCREASE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. TIMING OF ANY TSTM IMPACTS AT TAF SITES WILL BE DIFFICULT IF COVERAGE REMAINS ISOLATED AND SPOTTY. DRY LOW LEVELS AND INVERTED V FORECAST SOUNDINGS CONTINUE TO INDICATE THE POTENTIAL FOR GUSTY WINDS WITH ANY TSTMS AND THE POSSIBILITY FOR DOWNBURSTS AS THEY COLLAPSE. CONVECTION SHOULD BEGIN TO DIMINISH BY 02/03Z WITH THE LOSS OF DAYTIME HEATING. VFR CONDITIONS ARE EXPECTED TO PREVAIL...ALTHOUGH LIGHT AND VARIABLE WINDS COULD ALLOW FOR SOME MVFR CIGS/VSBYS BETWEEN 02/09Z-02/14Z IN ANY LOCATIONS THAT RECEIVE SIGNIFICANT RAINFALL. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 100 74 100 74 / 20 10 10 20 20 MLU 71 101 73 101 71 / 20 10 10 20 20 DEQ 68 99 71 99 68 / 10 10 10 20 20 TXK 71 99 72 98 72 / 20 10 10 20 20 ELD 68 99 71 99 69 / 20 10 10 20 20 TYR 73 99 75 99 72 / 20 10 10 20 20 GGG 73 99 74 99 72 / 20 10 10 20 20 LFK 73 99 73 99 72 / 20 10 10 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/09
Hazardous weather outlook, Jul 1, 12:00 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUL 1 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... HOT CONDITIONS ARE EXPECTED ONCE AGAIN WITH TEMPERATURES LIKELY EXCEEDING THE 100 DEGREE MARK IN A FEW LOCATIONS. AFTERNOON HEAT INDEX VALUES SHOULD REMAIN JUST BELOW 105 DEGREES ACROSS MOST LOCATIONS WITH HIGHER VALUES POSSIBLE ACROSS ISOLATED AREAS. WITH THE HOT TEMPERATURES AND A RELATIVELY MOIST ATMOSPHERE IN PLACE...LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TODAY. WHILE THE THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BECOME WIDESPREAD...HOT AFTERNOON TEMPERATURES WILL RESULT IN A MODERATELY UNSTABLE ATMOSPHERE. THESE STORMS... ONCE THEY COLLAPSE...WILL HAVE THE POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS OF 60 TO 70 MPH WHICH WILL DOWN TREES AND POWERLINES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HOT TEMPERATURES AND SLIGHT THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE UPCOMING HOLIDAY WEEKEND. AGAIN...THERE WILL BE A DOWNBURST POTENTIAL TO ANY STORMS THAT DEVELOP THIS WEEKEND INTO EARLY NEXT WEEK. KEEP IN MIND THAT IF ANY OUTDOOR ACTIVITIES ARE PLANNED OVER THE NEXT SEVERAL DAYS...THESE STORMS WHILE NOT WIDESPREAD....WILL BE PROLIFIC LIGHTNING PRODUCERS. IF YOU HEAR THUNDER...THEN IT IS TIME TO MOVE INDOORS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED FOR A LARGE AREA...BUT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THE NEXT SEVERAL DAYS.
In the hours before
Special weather statement, Jul 1, 4:43 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT FRI JUL 1 2011
TXZ096-012230-
RED RIVER-
443 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BAGWELL AND BOGATA...
AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BOGATA...OR 7 MILES NORTH OF
HAGANSPORT...MOVING NORTH AT 15 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jul 1, 5:14 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 PM CDT FRI JUL 1 2011
ARZ072-073-012300-
COLUMBIA-UNION-
514 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
LISBON...MOUNT HOLLY AND VILLAGE...
AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LISBON...OR 7 MILES SOUTHWEST OF
SMACKOVER...MOVING WEST AT 5 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
09Special weather statement, Jul 1, 5:15 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CDT FRI JUL 1 2011
LAZ004-012300-
CLAIBORNE-
515 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
HAYNESVILLE AND HOMER...
AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF JUNCTION
CITY...MOVING WEST AT 5 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
09Special weather statement, Jul 1, 6:06 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT FRI JUL 1 2011
ARZ061-071-072-012345-
COLUMBIA-LAFAYETTE-NEVADA-
606 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...LAFAYETTE AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BUCKNER...MAGNOLIA...MCNEIL...ROSSTON...STAMPS...WALDO AND
WILLISVILLE...
AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES EAST OF WILLISVILLE...OR 10
MILES NORTHWEST OF STEPHENS...MOVING SOUTHWEST AT 10 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jul 1, 6:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT FRI JUL 1 2011
ARZ073-LAZ006-020000-
UNION-
626 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
LAPILE...LAWSON...STRONG AND URBANA...
AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR URBANA...OR 13 MILES EAST OF EL
DORADO...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:02 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 43 min |
| Jun 30, 7:24 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Upshur | 51 min |
| Jun 30, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 53 min |
| Jun 30, 8:20 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.